Hi peeps, I have nerve pain in the most sensitive of areas (down south), called Vulva Lichen Simplex Chronicus, anyways I have tried Gabba- Pentine (sp) and Amaptryptiline (sp) but they failed to help. Then I was put on Lyrica which took the pain away completely for almost two months. It was Heaven. Then the Lyrica stopped working as well so they upped the dose to three times a day. Even upping the dose didn't help much. I continue to take Lyrica because it takes the edge off, sometimes, and other times NOTHING. Can any of you suggest some other pain meds to try for nerve pain?
Also, Lyrica can scramble my brain, I can't concentrate, remember things, and doing anything thing that requires brain function, forget it. Plus I'm on Tramadol and Methocarbamol for chronic neck, back and tail bone pain. Also Lorazepam for anxiety but I also use it when my pain meds. cause breathing problems. So mix all of those together and I'm really in another world. uuggghhh. I sometimes wonder if all of these drug are damaging my inner body and/or brain. I feel like a zombie sometimes and would love to just feel like myself again. Do you guys feel the same way?
Hi I have read about this condition I can tell you that I get nerve flare ups down south.Don't wear tight under garments or pants as this causes the nerves to flare up's. You can get shots to calm the nerves down I did and it worked. .You need to go see a specialist in GYN department. I went to Albany Medical in Albany NY. Read up about your condition. I'm very sorry you have this condition I know how uncomfortable it can be I wosh you the best .
Thanks for your Reply!
So sorry for your pain, and for the reaction to the meds. It's not fun when it's like you have to choose between the symptom relief you get from the meds and the new symptoms the meds give you.
I was getting thrush and we finally realized it was from the steroid injections in my spine coupled with dry mouth from some of the pills. That's not a zombie thing, but thrush is disgusting and painful. So I do sympathize with you.
And can you tell me what is a WebMD Health Ambassador? I don't recall seeing that before.
Oh NO!!! You have issues down south too? That is horrible. Ive had this for over two years. Ive been put on numerous pills, tried ointments, oils, suppositories and even HCG shots but everything has failed. Ive seen Gyno's, vuvla specialists and now my pain specialist has been doing procedures, RFA's on my nerves but so far they have not helped. I am having a different procedure done next week, hopefully that will help. If everything fails, my last resort is surgery.
For temporary relief I use a bit of A and D ointment to protect the skin and also I sit on an ice pack. I wear dresses and skirts and don't wear underwear. I've also changed my body soap to sensitive skin soap with out dyes or scents. Ive done the same with my laundry soaps.
I've also created a WebMD vulva and vaginal pain support board. I wanted to create a place for other women to go where ppl understand what they are going through. I feel for any woman going through pain. I hope that your doing better.
Oh yes, I have the nerve pain too!!! Only not in that particular area. My pain runs down my right side, especially my arm. I was started on tramadol, but it made me feel weird, so I stopped that, and went to methadone, and gabapentin. It helped for a while, then they gave me morphine, and lyrica. That, like you said, helped. But for me, it did not stop the pain altogether, just dampened it down.
I am still on the morphine and lyrica for now, but my P.M.D. wants to try something else, maybe next month? I will have to wait and see what that may be???
I'm sorry you have such problems with your meds!!! Take care!!!
Hello An, The dry mouth is a horrible side effect isnt it? Lyrica gives me terrible dry mouth so I'm constantly chewing gum and drinking water. I have heard of thrush and heard you can get it from steroids but Im not quite sure what thrush is. I will have to look it up. So sorry about your pain. You poor thing. I feel for you. I hope your doing better now.
A WebMD Health Ambassador, hhhmmm, how to explain?! Back in November I received an email from WebMD inviting me to be one of their Ambassadors which they also invited me to a private board only for the Ambassadors. They said that being an Ambassador means that I would be invited to try new products, (which they sent me some lotion to try, I did, wrote how I liked it and sent a pic. as directed and they put it in the WebMD magazine), I also had access directly to the moderators, and was encouraged to give my opinions on WebMD related things. Then when the Moderators disappeared , us Ambassadors were left on our own. I miss the moderators. Anyways, thats kinda sorta what an Ambassador is.
Dennis, Wow, Methadone and Morphine?? Not sure what Methadone is but it sounds major. I wish that my Dr.s would prescribe Morphine for me. That stuff works GREAT!!! But I have only had it when I was in the hospital. gggrrr. Its amazing that such pain meds didn't work for you. You must be in some terrible pain. Is your pain caused by a pinched nerve? Can they do any RFA procedures on your nerves maybe? I hope your PMD can fix your pain issue. Take it easy and take care.
Methadone (also known as Symoron, Dolophine, Amidone, Methadose, Physeptone, Heptadon and many other names) is a syntheticopioid . It is used medically as an analgesic and a maintenance anti-addictive and reductive preparation for use by patients with opioid dependency . It was developed in Germany in 1937, mainly because Germany required a reliable internal source of opiates. Because it is an acyclic analog of morphine , methadone acts on the same opioid receptors and thus has many of the same effects. Methadone is also used in managing severe chronic pain , owing to its long duration of action, powerful effects, and very low cost. Methadone was introduced into the United States in 1947 by Eli Lilly and Company .
------------------------------------------------------------------ Many of us have pain issues or syndromes that our MDs cannot fix.
Chronic pain is treated as an entity in itself. Pain management MDs treat pain, but not the underlying disease, syndrome, or traumatic event that causes the pain.
Hello BPCookie, Thrush is a yeast infection that causes white patches in the mouth and on the tongue. Thrush is most common in babies and older adults, but it can occur at any age. You get thrush when a yeast called Candida, normally found on the body, grows out of control. Some people get thrush when they take certain medicines, such as antibiotics or inhaled corticosteroids, or other medicines that cause a dry mouth. People who have certain health problems, such as diabetes or HIV, are also more likely to get thrush. There are medicines available with Rx that treat thrush, as well as home remedies.
Yes, that's true. They started me on Methadone, and oxycodone for b.t. pain. Once I reached 1000mg. of Methadone, they switched me over to Morphine, and oxy's, now I even get Lyrica. I think the Lyrica did a better job of dampening the pain, than both the Morphine, or Methadone did? My P.M.D. says 700mg.'s of Morphine is as high as he is willing to go. What about me, don't I get a say? No way! He won't budge! LOL!
I have tried the R.F.A., it helped for about an hour. No sense in going thru that again, if it doesn't last, right?
My pain was caused by a herniated disk in my neck. Treatment was put off for too long, now I have severe nerve damage down my right side, especially in my arm.
I hope that answered your question? If not, please feel free to write again, I will try harder next time.
I hope you are as well as can be? And as pain free as possible? Please take good care of yourself!!!
Hello. Have you tried Cymbalta? I took Lyrica for a while and it literally zapped my memory. I stopped the Lyrica and tried Cymbalta. Cymbalta worked great, but I gained 30 pounds like over night. I know other people that are on Cymbalta for nerve pain and have great results. Good Luck.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.